TITLE

Kaposi's Sarcoma Following Corticosteroid Treatment for Temporal Arteritis--A Case Report

AUTHOR(S)
Di Giacomo, Vincenzo; Nigro, Daniela; Trocchi, Gloria; Meloni, Fortunato; Verallo, Patrizia; Bottazzi, Marco; Bellisario, Giuseppe
PUB. DATE
January 1987
SOURCE
Angiology;Jan1987 Part 1, Vol. 38 Issue 1, p56
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
After three months of corticosteroid treatment, a sixty-nine-year-old man, suffering from temporal arteritis, developed a Kaposi's sarcoma (KS) initially located on the left ankle and subsequently spread over both feet and hands Laboratory data showed a deficiency of both humoral and cellular immunity and constant positivity in the tests for cytomegalovirus. The onset of KS during corticosteroid treatment of temporal arteritis is an extremely rare occurrence, this case being only the second one reported in the literature. In our case the development of this neoplasm can be related to an immunodeficiency that led to a deficit in the immunological surveillance, along with an activation of oncogenic viruses.
ACCESSION #
16478778

 

Related Articles

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics